|Drugs search, click the first letter of a drug name:
| A | B | C | D | E | F | G | H | I | J | K | L | M | N | O | P | Q | R | S | T | U | V | W | X | Y | Z | 1 | 2 | 3 | 4 | 5 | 6 | 8 | 9 Home
ANTIHISTAMINES AND DECONGESTANTS (Systemic)
Some commonly used brand names are:
In the U.S.—
Antihistamine and decongestant combinations are used to treat the nasal congestion (stuffy nose), sneezing, and runny nose caused by colds and hay fever.
Antihistamines work by preventing the effects of a substance called histamine, which is produced by the body. Histamine can cause itching, sneezing, runny nose, and watery eyes. Antihistamines contained in these combinations are:
acrivastine, azatadine, brompheniramine, carbinoxamine, chlorpheniramine, clemastine, dexbrompheniramine, diphenhydramine, loratadine, pheniramine, phenyltoloxamine, promethazine, pyrilamine, and triprolidine.
The decongestants, such as phenylephrine, and pseudoephedrine, produce a narrowing of blood vessels. This leads to clearing of nasal congestion, but it may also cause an increase in blood pressure in patients who have high blood pressure.
Some of these combinations are available only with your doctor"s prescription. Others are available without a prescription; however, your doctor may have special instructions on the proper dose of the medicine for your medical condition. They are available in the following dosage forms:
Before Using This Medicine
If you are taking this medicine without a prescription, carefully read and follow any precautions on the label. For antihistamine and decongestant combinations, the following should be considered:
Allergies—Tell your doctor if you have ever had any unusual or allergic reaction to antihistamines or to amphetamine, dextroamphetamine (e.g., Dexedrine), ephedrine (e.g., Ephed II), epinephrine (e.g., Adrenalin), isoproterenol (e.g., Isuprel), metaproterenol (e.g., Alupent), methamphetamine (e.g., Desoxyn), norepinephrine (e.g., Levophed), phenylephrine (e.g., Neo-Synephrine), pseudoephedrine (e.g., Sudafed), PPA (e.g., Dexatrim), or terbutaline (e.g., Brethine).
Pregnancy—The occasional use of antihistamine and decongestant combinations is not likely to cause problems in the fetus or in the newborn baby. However, when these medicines are used at higher doses and/or for a long time, the chance that problems might occur may increase. For the individual ingredients of these combinations, the following apply:
Breast-feeding—Small amounts of antihistamines and decongestants pass into the breast milk. Use is not recommended since the chances are greater for this medicine to cause side effects, such as unusual excitement or irritability, in the nursing baby. Also, since antihistamines tend to decrease the secretions of the body, it is possible that the flow of breast milk may be reduced in some patients. It is not known yet whether loratadine causes these same side effects.
Children—Very young children are usually more sensitive to the effects of this medicine. Increases in blood pressure, nightmares or unusual excitement, nervousness, restlessness, or irritability may be more likely to occur in children. Before giving any of these combination medicines to a child, check the package label very carefully. Some of these medicines are too strong for use in children . If you are not certain whether a specific product can be given to a child, or if you have any questions about the amount to give, check with your health care professional.
Older adults—Confusion, difficult and painful urination, dizziness, drowsiness, dryness of mouth, or convulsions (seizures) may be more likely to occur in the elderly, who are usually more sensitive to the effects of this medicine. Also, nightmares or unusual excitement, nervousness, restlessness, or irritability may be more likely to occur in elderly patients.
Other medicines—Although certain medicines should not be used together at all, in other cases different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking antihistamines it is especially important that your health care professional know if you are taking any of the following:
Also, if you are taking one of the combinations containing pseudoephedrine and are also taking:
Other medical problems—The presence of other medical problems may affect the use of antihistamine and decongestant combinations. Make sure you tell your doctor if you have any other medical problems, especially:
Proper Use of This Medicine
Take this medicine only as directed. Do not take more of it and do not take it more often than recommended on the label, unless otherwise directed by your doctor. To do so may increase the chance of side effects .
If this medicine irritates your stomach, you may take it with food or a glass of water or milk, to lessen the irritation.
For patients taking the extended-release capsule or tablet form of this medicine :
Dosing—There is a large variety of antihistamine and decongestant combination products on the market. Some products are for use in adults only, while others may be used in children. If you have any questions about this, check with your health care professional.
The dose of antihistamines and decongestants will be different for different products. The number of capsules or tablets or teaspoonfuls of liquid or granules that you take depends on the strengths of the medicines. Also, the number of doses you take each day and the time between doses depend on whether you are taking a short-acting or long-acting form of antihistamine and decongestant . Follow your doctor"s orders if this medicine was prescribed. Or, follow the directions on the box if you are buying this medicine without a prescription .
Missed dose—If you are taking this medicine regularly and you miss a dose, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.
Storage—To store this medicine:
Precautions While Using This Medicine
Before you have any skin tests for allergies, tell the doctor in charge that you are taking this medicine. The results of the test may be affected by the antihistamine in this medicine.
When taking antihistamines (contained in this combination medicine) on a regular basis, make sure your doctor knows if you are taking large amounts of aspirin at the same time (as for arthritis or rheumatism). Effects of too much aspirin, such as ringing in the ears, may be covered up by the antihistamine.
The antihistamine in this medicine will add to the effects of alcohol and other CNS depressants (medicines that slow down the nervous system, possibly causing drowsiness). Some examples of CNS depressants are other antihistamines or medicine for hay fever, other allergies, or colds; sedatives, tranquilizers, or sleeping medicine; prescription pain medicine or narcotics; barbiturates; medicine for seizures; muscle relaxants; or anesthetics, including some dental anesthetics. Check with your doctor before taking any of the above while you are taking this medicine .
The antihistamine in this medicine may cause some people to become drowsy, dizzy, or less alert than they are normally. Some antihistamines are more likely to cause drowsiness than others (loratadine , for example, rarely produces this effect). Make sure you know how you react before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert .
The decongestant in this medicine may add to the central nervous system (CNS) stimulant and other effects of diet aids. Do not use medicines for diet or appetite control while taking this medicine unless you have checked with your doctor .
The decongestant in this medicine may cause some people to be nervous or restless or to have trouble in sleeping. If you have trouble in sleeping, take the last dose of this medicine for each day a few hours before bedtime . If you have any questions about this, check with your doctor.
Antihistamines may cause dryness of the mouth, nose, and throat. Some antihistamines are more likely to cause dryness of the mouth than others (loratadine , for example, rarely produces this effect). For temporary relief, use sugarless candy or gum, melt bits of ice in your mouth, or use a saliva substitute. However, if your mouth continues to feel dry for more than 2 weeks, check with your dentist. Continuing dryness of the mouth may increase the chance of dental disease, including tooth decay, gum disease, and fungus infections.
For patients using promethazine-containing medicine :
Side Effects of This Medicine
Along with its needed effects, a medicine may cause some unwanted effects. Although serious side effects occur rarely when this medicine is taken as recommended, they may be more likely to occur if:
Get emergency help immediately if any of the following symptoms of overdose occur :
Clumsiness or unsteadiness; convulsions (seizures); drowsiness (severe); dryness of mouth, nose, or throat (severe); flushing or redness of face; hallucinations (seeing, hearing, or feeling things that are not there); headache (continuing); shortness of breath or troubled breathing; slow, fast, or irregular heartbeat; trouble in sleeping
For promethazine only
Muscle spasms (especially of neck and back); restlessness; shuffling walk; tic-like (jerky) movements of head and face; trembling and shaking of hands
Also, check with your doctor as soon as possible if any of the following side effects occur:
Back, leg or stomach pain; black, sticky stools; bleeding gums; blood, cloudy or dark urine, or sudden decrease in amount of urine; blood pressure increased; blurred vision; chest pain; confusion; diarrhea; dizziness; faintness, or lightheadedness when getting up from a lying or sitting position; fever or chills; light-colored stools; mood or mental changes; nosebleeds; sore throat and fever; skin rash or hives; stillbirth; swollen mouth, throat, face, fingers, feet, glands or lower legs; sweating suddenly; tightness in chest; troubled breathing; twitching, twisting, or uncontrolled repetitive movements of face; unusual bleeding or bruising; unusual tiredness or weakness; vomiting of blood; weight gain suddenly; yellow or pale eyes or skin
Other side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. However, check with your health care professional if any of the following side effects continue or are bothersome:
More common—rare with loratadine-containing combination
Drowsiness; thickening of the bronchial secretions
Less common—more common with high doses
Blurred vision; confusion; difficult or painful urination; dizziness; dryness of mouth, nose, or throat; headache; loss of appetite; nightmares; pounding heartbeat; ringing or buzzing in ears; skin rash; stomach upset or pain (more common with pyrilamine); unusual excitement, nervousness, restlessness, or irritability; unusual sleepiness, weakness or drowsiness, extreme tiredness
Other side effects not listed above may also occur in some patients. If you notice any other effects, check with your doctor.
The information contained in the Thomson Healthcare (Micromedex) products as delivered by Drugs.com is intended as an educational aid only. It is not intended as medical advice for individual conditions or treatment. It is not a substitute for a medical exam, nor does it replace the need for services provided by medical professionals. Talk to your doctor, nurse or pharmacist before taking any prescription or over the counter drugs (including any herbal medicines or supplements) or following any treatment or regimen. Only your doctor, nurse, or pharmacist can provide you with advice on what is safe and effective for you.
The use of the Thomson Healthcare products is at your sole risk. These products are provided "AS IS" and "as available" for use, without warranties of any kind, either express or implied. Thomson Healthcare and Drugs.com make no representation or warranty as to the accuracy, reliability, timeliness, usefulness or completeness of any of the information contained in the products. Additionally, THOMSON HEALTHCARE MAKES NO REPRESENTATION OR WARRANTIES AS TO THE OPINIONS OR OTHER SERVICE OR DATA YOU MAY ACCESS, DOWNLOAD OR USE AS A RESULT OF USE OF THE THOMSON HEALTHCARE PRODUCTS. ALL IMPLIED WARRANTIES OF MERCHANTABILITY AND FITNESS FOR A PARTICULAR PURPOSE OR USE ARE HEREBY EXCLUDED. Thomson Healthcare does not assume any responsibility or risk for your use of the Thomson Healthcare products.
Where can I get more information about R-Tannamine Pediatric ? We recommend to use www.Drugs.com
Typical mistypes for R-Tannamine Pediatric
e-tannamine pediatric, d-tannamine pediatric, f-tannamine pediatric, t-tannamine pediatric, 5-tannamine pediatric, 4-tannamine pediatric, r0tannamine pediatric, rptannamine pediatric, r-rannamine pediatric, r-fannamine pediatric, r-gannamine pediatric, r-yannamine pediatric, r-6annamine pediatric, r-5annamine pediatric, r-tznnamine pediatric, r-tsnnamine pediatric, r-twnnamine pediatric, r-tqnnamine pediatric, r-tabnamine pediatric, r-tamnamine pediatric, r-tajnamine pediatric, r-tahnamine pediatric, r-tanbamine pediatric, r-tanmamine pediatric, r-tanjamine pediatric, r-tanhamine pediatric, r-tannzmine pediatric, r-tannsmine pediatric, r-tannwmine pediatric, r-tannqmine pediatric, r-tannanine pediatric, r-tannakine pediatric, r-tannajine pediatric, r-tannamune pediatric, r-tannamjne pediatric, r-tannamkne pediatric, r-tannamone pediatric, r-tannam9ne pediatric, r-tannam8ne pediatric, r-tannamibe pediatric, r-tannamime pediatric, r-tannamije pediatric, r-tannamihe pediatric, r-tannaminw pediatric, r-tannamins pediatric, r-tannamind pediatric, r-tannaminr pediatric, r-tannamin4 pediatric, r-tannamin3 pediatric, r-tannamine oediatric, r-tannamine lediatric, r-tannamine -ediatric, r-tannamine 0ediatric, r-tannamine pwdiatric, r-tannamine psdiatric, r-tannamine pddiatric, r-tannamine prdiatric, r-tannamine p4diatric, r-tannamine p3diatric, r-tannamine pesiatric, r-tannamine pexiatric, r-tannamine peciatric, r-tannamine pefiatric, r-tannamine periatric, r-tannamine peeiatric, r-tannamine peduatric, r-tannamine pedjatric, r-tannamine pedkatric, r-tannamine pedoatric, r-tannamine ped9atric, r-tannamine ped8atric, r-tannamine pediztric, r-tannamine pedistric, r-tannamine pediwtric, r-tannamine pediqtric, r-tannamine pediarric, r-tannamine pediafric, r-tannamine pediagric, r-tannamine pediayric, r-tannamine pedia6ric, r-tannamine pedia5ric, r-tannamine pediateic, r-tannamine pediatdic, r-tannamine pediatfic, r-tannamine pediattic, r-tannamine pediat5ic, r-tannamine pediat4ic, r-tannamine pediatruc, r-tannamine pediatrjc, r-tannamine pediatrkc, r-tannamine pediatroc, r-tannamine pediatr9c, r-tannamine pediatr8c, r-tannamine pediatrix, r-tannamine pediatriv, r-tannamine pediatrif, r-tannamine pediatrid, -tannamine pediatric, rtannamine pediatric, r-annamine pediatric, r-tnnamine pediatric, r-tanamine pediatric, r-tanamine pediatric, r-tannmine pediatric, r-tannaine pediatric, r-tannamne pediatric, r-tannamie pediatric, r-tannamin pediatric, r-tannaminepediatric, r-tannamine ediatric, r-tannamine pdiatric, r-tannamine peiatric, r-tannamine pedatric, r-tannamine peditric, r-tannamine pediaric, r-tannamine pediatic, r-tannamine pediatrc, r-tannamine pediatri, -rtannamine pediatric, rt-annamine pediatric, r-atnnamine pediatric, r-tnanamine pediatric, r-tananmine pediatric, r-tannmaine pediatric, r-tannaimne pediatric, r-tannamnie pediatric, r-tannamien pediatric, r-tannamin epediatric, r-tannaminep ediatric, r-tannamine epdiatric, r-tannamine pdeiatric, r-tannamine peidatric, r-tannamine pedaitric, r-tannamine peditaric, r-tannamine pediartic, r-tannamine pediatirc, r-tannamine pediatrci, rr-tannamine pediatric, r--tannamine pediatric, r-ttannamine pediatric, r-taannamine pediatric, r-tannnamine pediatric, r-tannnamine pediatric, r-tannaamine pediatric, r-tannammine pediatric, r-tannamiine pediatric, r-tannaminne pediatric, r-tannaminee pediatric, r-tannamine pediatric, r-tannamine ppediatric, r-tannamine peediatric, r-tannamine peddiatric, r-tannamine pediiatric, r-tannamine pediaatric, r-tannamine pediattric, r-tannamine pediatrric, r-tannamine pediatriic, r-tannamine pediatricc, etc.